Black market peptides trigger life-threatening allergic reactions, Victorian
At least 13 Victorians suffered anaphylaxis from unregulated peptides sold on social media since July 2025.
Emergency departments across Victoria are treating a growing cluster of patients with serious allergic reactions to black-market peptides. Health authorities say at least 13 cases of anaphylaxis have been confirmed since July 2025.
More than half arrived at hospital in the past two months. The Victorian Chief Health Officer flagged the pattern as a new public health hazard.
In NSW, emergency visits linked to unapproved peptides hit 1,180 between July and September. The unregulated injectables are being promoted on social media for weight loss, muscle gain, anti-ageing and cosmetic purposes, often to teenagers.
Patients don't know what's actually in the vials. Products may be contaminated, mislabelled or contain unknown strength.
Anaphylaxis symptoms include breathing difficulty, facial swelling, wheezing and collapsing. Doctors urge anyone using these peptides to stop immediately and seek emergency care if symptoms appear.
- at least 13
- Cases in Victoria
- 1,180 from July to September
- NSW emergency visits
- Dr Caroline McElnay
- Chief Health Officer
- since July 2025
- Time period
Why it mattersUnregulated peptides trigger anaphylaxis because they are protein-based with no safety checks. The immune system can mount a severe attack on unknown proteins in injections.
AustraliaAustralians buying peptides online or through social media influencers risk anaphylaxis and other severe side effects. Hospitals are now flagging this as an emerging crisis.
Corroborated bytheage.com.au·watoday.com.au
✓ Claims checked against the source and corrected before publish. checked 3 h ago
Open this story in InSnip →





